Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Some remarks on quasi-analytic vectors


Author: Paul R. Chernoff
Journal: Trans. Amer. Math. Soc. 167 (1972), 105-113
MSC: Primary 47A60
DOI: https://doi.org/10.1090/S0002-9947-1972-0295125-5
MathSciNet review: 0295125
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently a number of authors have developed conditions of a generalized quasi-analytic nature which imply essential selfadjointness for semibounded symmetric operators in Hilbert space. We give a unified derivation of these results by reducing them to the basic theorems of Nelson and Nussbaum. In addition we present an extension of Nussbaum's quasi-analytic vector theorem to the setting of semigroups in Banach spaces.


References [Enhancements On Off] (What's this?)

  • [1] J. Goldstein, Semigroups and second-order differential equations, J. Functional Analysis 4 (1969), 50-70. MR 40 #7875. MR 0254668 (40:7875)
  • [2] M. Hasegawa, On quasi-analytic vectors for dissipative operators, Proc. Amer. Math. Soc. 29 (1971), 81-84. MR 0275224 (43:981)
  • [3] E. Hille and R. S. Phillips, Functional analysis and semi-groups, rev. ed., Amer. Math. Soc. Colloq. Publ., vol. 31, Amer. Math. Soc., Providence, R. I., 1957. MR 19, 664. MR 0089373 (19:664d)
  • [4] G. Lumer and R. S. Phillips, Dissipative operators in a Banach space, Pacific J. Math. 11 (1961), 679-698. MR 24 #A2248. MR 0132403 (24:A2248)
  • [5] D. Masson and W. McClary, Classes of $ {C^\infty }$ vectors and essential self-adjointness, Toronto University, 1971 (preprint). MR 0280114 (43:5835)
  • [6] E. Nelson, Analytic vectors, Ann. of Math. (2) 70 (1959), 572-615. MR 21 #5901. MR 0107176 (21:5901)
  • [7] A. E. Nussbaum, Quasi-analytic vectors, Ark. Mat. 6 (1965), 179-191. MR 33 #3105. MR 0194899 (33:3105)
  • [8] -, A note on quasi-analytic vectors, Studia Math. 33 (1969), 305-309. MR 40 #4781. MR 0251554 (40:4781)
  • [9] R. E. A. C. Paley and N. Wiener, Fourier transforms in the complex domain, Amer. Math. Soc. Colloq. Publ., vol. 19, Amer. Math. Soc., Providence, R. I., 1934. MR 1451142 (98a:01023)
  • [10] R. S. Phillips, Dissipative operators and hyperbolic systems of partial differential equations, Trans. Amer. Math. Soc. 90 (1959), 193-254. MR 21 #3669. MR 0104919 (21:3669)
  • [11] B. Simon, The theory of semi-analytic vectors: a new proof of a theorem of Masson and McClary, Princeton University, Princeton, N. J. (preprint). MR 0290173 (44:7357)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47A60

Retrieve articles in all journals with MSC: 47A60


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0295125-5
Keywords: Quasi-analytic vectors, essential selfadjointness, semigroup generators
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society